Alert archive / Wyoming / Blizzard Watches in 2016
Blizzard Watch 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this blizzard watch at Dec 4, 2016, 12:41 AM MST for Albany County, Carbon County, Wyoming. It took effect at Dec 5, 2016, 8:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 4, 2016, 12:41 AM MST (07:41 UTC)
- In effect from
- Dec 5, 2016, 8:00 AM MST
- Expired
- Dec 4, 2016, 2:32 PM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 7.7 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2297 m above ground
- 0-6 km bulk shear
- 106 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
443 WWUS45 KCYS 040741 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1241 AM MST SUN DEC 4 2016 ...BLIZZARD WATCH FOR THE ARLINGTON AREA ON INTERSTATE 80 MONDAY 8 AM THROUGH 9PM... .STRONG WINDS WILL CONTINUE FOR THE ARLINGTON AREA MONDAY WITH WIDESPREAD GUSTS IN EXCESS OF 45 MPH LIKELY. SNOW IS EXPECTED TO BEGIN OUT BY ARLINGTON MONDAY EARLY MORNING AND CONTINUE THROUGH THE AFTERNOON. THE COMBINATION OF STRONG WINDS...SNOW AND BLOWING SNOW MAY CREATE VERY DANGEROUS DRIVING CONDITIONS FROM MID MORNING MONDAY THROUGH MONDAY EVENING. WYZ110-050000- /O.NEW.KCYS.BZ.A.0003.161205T1500Z-161206T0300Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 1241 AM MST SUN DEC 4 2016 ...BLIZZARD WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * TIMING...8 AM MONDAY THROUGH 8PM MONDAY * TOTAL SNOW ACCUMULATIONS...1 TO 3 INCHES POSSIBLE. * WINDS/VISIBILITY...SOUTHWEST WINDS OF 35 TO 45 MPH SUSTAINED WITH GUSTS TO 60 MPH, TURNING TO THE WEST AND NORTHWEST AT 30 TO 40 MPH WITH GUSTS TO 50 MPH LATE MORNING THROUGH THE AFTERNOON. VISIBILITIES IN BLOWING SNOW WITH THESE STRONG WINDS COULD REDUCE VISIBILITIES DOWN TO NEAR ZERO AT TIMES MID MORNING MONDAY THROUGH THE AFTERNOON. * IMPACTS...COMBINATION OF STRONG WINDS...SNOW AND BLOWING SNOW MAY CREATE SERIOUS TRAVEL CONDITIONS ALONG INTERSTATE 80 FROM ARLINGTON TO ELK MOUNTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$
2 follow-up statements
668 WWUS45 KCYS 041007 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 307 AM MST SUN DEC 4 2016 ...BLIZZARD WATCH FOR THE ARLINGTON AREA ON INTERSTATE 80 MONDAY 8 AM THROUGH 9PM... ...WINTER STORM WATCH FOR THE SNOWY AND SIERRA MADRE RANGES MONDAY MORNING THROUGH TUESDAY... .STRONG WINDS WILL CONTINUE FOR THE ARLINGTON AREA MONDAY WITH WIDESPREAD GUSTS IN EXCESS OF 45 MPH LIKELY. SNOW IS EXPECTED TO BEGIN OUT BY ARLINGTON MONDAY EARLY MORNING AND CONTINUE THROUGH THE AFTERNOON. THE COMBINATION OF STRONG WINDS...SNOW AND BLOWING SNOW MAY CREATE VERY DANGEROUS DRIVING CONDITIONS FROM MID MORNING MONDAY THROUGH MONDAY EVENING. WYZ112-114-050000- /O.NEW.KCYS.WS.A.0015.161205T1500Z-161207T0000Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY 307 AM MST SUN DEC 4 2016 ...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON. * TIMING...MONDAY MORNING THROUGH TUESDAY AFTERNOON * TOTAL SNOW ACCUMULATIONS...10 TO 12 INCHES WITH HIGHER AMOUNTS ON NORTHWEST FACING SLOPES. * WINDS/VISIBILITY...SOUTHWEST WINDS GUSTING IN EXCESS OF 50 MPH, TURNING NORTHWEST WITH GUSTS IN EXCESS OF 45 MPH MONDAY EVENING INTO TUESDAY. STRONG WINDS AND SNOW COULD CREATE NEAR WHITEOUT CONDITIONS. BRUTALLY COLD TEMPERATURES WILL MAKE DANGEROUS WIND CHILL TEMPERATURES THROUGH THE EVENT. * IMPACTS...MAINLY TO TRAVEL. ROADS COULD BECOME IMPASSABLE DUE TO DRIFTING AND BLOWING SNOW. OUTDOOR RECREATIONIST COULD BECOME LOST AND DIORIENTED IN NEAR WHITEOUT CONDITIONS. VERY COLD AND DANGEROUS WIND CHILL TEMPERATURES COULD LEAD TO HYPOTHERMIA TO THOSE CAUGHT OUT IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...BLOWING SNOW AND WHITEOUT CONDITIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WYZ110-050000- /O.CON.KCYS.BZ.A.0003.161205T1500Z-161206T0300Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 307 AM MST SUN DEC 4 2016 ...BLIZZARD WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * TIMING...8 AM MONDAY THROUGH 8PM MONDAY * TOTAL SNOW ACCUMULATIONS...1 TO 3 INCHES POSSIBLE. * WINDS/VISIBILITY...SOUTHWEST WINDS OF 35 TO 45 MPH SUSTAINED WITH GUSTS TO 60 MPH... TURNING TO THE WEST AND NORTHWEST AT 30 TO 40 MPH WITH GUSTS TO 50 MPH LATE MORNING THROUGH THE AFTERNOON. VISIBILITIES IN BLOWING SNOW WITH THESE STRONG WINDS COULD REDUCE VISIBILITIES DOWN TO NEAR ZERO AT TIMES MID MORNING MONDAY THROUGH THE AFTERNOON. * IMPACTS...COMBINATION OF STRONG WINDS...SNOW AND BLOWING SNOW MAY CREATE SERIOUS TRAVEL CONDITIONS ALONG INTERSTATE 80 FROM ARLINGTON TO ELK MOUNTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$
778 WWUS45 KCYS 042132 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 232 PM MST SUN DEC 4 2016 ...SNOW WILL RETURN TO THE MOUNTAINS BEGINNING LATE TONIGHT AND EARLY MONDAY MORNING... .STRONG WINDS WILL CONTINUE FOR THE ARLINGTON AREA MONDAY WITH WIDESPREAD GUSTS IN EXCESS OF 50 MPH LIKELY. SNOW IS EXPECTED TO BEGIN IN THE SNOWY AND SIERRA MADRE RANGES AFTER MIDNIGHT...WITH SNOW DEVELOPING ACROSS THE FOOTHILLS NEAR ARLINGTON AROUND SUNRISE. SNOW AND BLOWING SNOW MAY CREATE HAZARDOUS DRIVING CONDITIONS EARLY MONDAY MORNING MONDAY THROUGH MONDAY EVENING. ADDITIONAL SNOWFALL IS POSSIBLE TUESDAY AND TUESDAY NIGHT. WYZ110-051200- /O.UPG.KCYS.BZ.A.0003.161205T1500Z-161206T0300Z/ /O.NEW.KCYS.WW.Y.0033.161205T1500Z-161206T0300Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 232 PM MST SUN DEC 4 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM TO 8 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 8 AM TO 8 PM MST MONDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. * TIMING...8 AM MONDAY THROUGH 8PM MONDAY * TOTAL SNOW ACCUMULATIONS...1 TO 3 INCHES POSSIBLE. * WINDS/VISIBILITY...SOUTHWEST WINDS OF 35 TO 45 MPH SUSTAINED WITH GUSTS TO 60 MPH WILL SHIFT INTO THE NORTHWEST AT 30 TO 40 MPH WITH GUSTS TO 50 MPH BY THE AFTERNOON. PERIODS OF SNOW AND BLOWING SNOW MAY REDUCE VISIBILITIES DOWN TO BELOW ONE QUARTER MILE AT TIMES. * IMPACTS...COMBINATION OF SNOW AND BLOWING SNOW WILL CREATE PERIODS OF HAZARDOUS TRAVEL CONDITIONS ALONG INTERSTATE 80 FROM ARLINGTON TO ELK MOUNTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT SNOW AND STRONG WINDS WILL CREATE RESTRICTED VISIBILITIES AND DRIFTING SNOW ALONG AREA ROADWAYS. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. && $$ WYZ112-114-051200- /O.UPG.KCYS.WS.A.0015.161205T1500Z-161207T0000Z/ /O.NEW.KCYS.WW.Y.0033.161205T1000Z-161206T0300Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY 232 PM MST SUN DEC 4 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 8 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 3 AM TO 8 PM MST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...AFTER MIDNIGHT TONIGHT THROUGH MONDAY EVENING. THE HEAVIEST SNOW WILL FALL MONDAY MORNING. * TOTAL SNOW ACCUMULATIONS...4 TO 8 INCHES WITH HIGHER AMOUNTS ON WEST AND NORTHWEST FACING SLOPES. ADDITIONAL SNOW ACCUMULATIONS ARE POSSIBLE TUESDAY. * WINDS/VISIBILITY...WEST TO SOUTHWEST WINDS GUSTING IN EXCESS OF 50 MPH. VISIBILITIES WILL BE REDUCED TO BELOW ONE QUARTER MILE AT TIMES IN SNOW AND BLOWING SNOW. * IMPACTS...MAINLY TO TRAVEL. VERY COLD AND DANGEROUS WIND CHILL TEMPERATURES COULD LEAD TO HYPOTHERMIA TO THOSE CAUGHT OUT IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT SNOW AND STRONG WINDS WILL CREATE RESTRICTED VISIBILITIES AND DRIFTING SNOW ALONG AREA ROADWAYS. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. && $$
What forecasters said that day
The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this blizzard watch went out at Dec 3, 11:49 PM MST, 52 minutes earlier.
Area forecast discussion, Dec 3, 11:49 PM MST, 52 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1149 PM MST Sat Dec 3 2016
.SHORT TERM...(This evening through Monday night)
Issued at 255 PM MST Sat Dec 3 2016
Not many forecast concerns over the next 12 to 18 hours since
strong gusty winds from this morning are diminishing a bit this
afternoon. This trend will be brief however as winds are expected
to pick up once again on Sunday. Cancelled the High Wind Warning
for this afternoon a few hours early since gusts have dropped
below 40 to 45 mph over all wind prone areas. Another cold night
tonight as low drop into the upper single digits to upper teens
across the region...coldest across the lower valleys.
Dry weather expected to continue on Sunday as zonal flow aloft
develops over the area. Temperatures will moderate a bit as a
response to this as 700mb temperatures range between -2c and -7c
across southeast Wyoming and western Nebraska. This should result
in high temperatures in the mid 30's west of I25...and in the 40's
east of I25 due to warm downslope winds. These winds may become
quite strong across portions of southeast Wyoming as models show
700mb winds above 50 to 55 knots by Sunday evening. It appears the
Arlington area across eastern Carbon county has the best chance to
see High Wind criteria in the late morning and afternoon
hours...so upgraded the High Wind Watch tomorrow to a warning.
Kept the watch going for the Bordeaux area since the llvl gradient
is not all that impressive through Sunday afternoon...but
eventually gets stronger Sunday night. However...models show the
lee side troughing a bit too far west to justify a warning at this
time. Extended the watch to include the southern Laramie Range and
foothills west of Cheyenne...including the I80 summit...since
700mb winds increase between 60 to 70 knots by Sunday night.
For Monday...attention then shifts to the strong cold front
forecast to move over the area Monday morning. This Polar front
will actually be ahead of the arctic front...which may not come
through until late Tuesday. High temperatures will be tricky on
Monday due to the timing of the front...but believe most areas
east of I-25 will see early morning highs in the mid 30s to low
40's before the colder air rapidly moves into the area. Area
sounding show these areas around 35 degrees in the
morning...dropping into the low to mid 20s by early afternoon with
very cold wind chills. In fact...would not be surprised to see
wind chills near zero by Monday evening. There is some concern
that strong winds will impact the high valleys west of I25...and
high plains just to the east of the Laramie Range on
Monday...including Cheyenne. Only the GFS is showing strong
subsidence behind the front with 700mb-650mb winds around 55
knots. The other models including the NAM are about 10 knots
lighter and do not show such considerable low to midlevel subsidence.
Will hold off on extending the High Wind Watch eastward for
now...but will continue to monitor since a few of our local models
show a decent chance at strong winds over 55 MPH across much of
the eastern plains of southeast Wyoming. In terms of
precipitation...the mountains will likely receive 2 to 6 inches of
snow quickly as the front moves southeast of the area. With dry
downslope winds across the lower elevations...it will be difficult
to get any snowfall from the initial front. However...a brief
heavy snow shower or snow squall is possible with some llvl
instability present along with brief dynamic forcing along the
front. Kept POP around 20 to 30 percent across the high valleys
and adjacent high plains into Monday evening. Overnight low
temperatures will plummet to near zero along and west of
I25...with low to mid teens east of I25 including the Nebraska
panhandle.
.LONG TERM...(Tuesday through Saturday)
Issued at 240 PM MST Sat Dec 3 2016
Colder temperatures for Tuesday behind the initial cold front.
Models in decent agreement in depicting a band of mainly light
snow around the WY/CO border around the left front exit region of
an upper jet that will be digging over the western CONUS. This
area of snow sags southward during the day Tuesday as the upper
jet settles southward but a second surge of even colder arctic air
will drop down the high plains late Tuesday and likely squeeze out
some additional light snow over the plains. Right now amounts not
looking too great as dynamical support looks rather weak with
better energy swinging south of the CWA. Snow looks to end
Wednesday with the GFS a little faster in moving it out. Main
story will be the very cold temperatures that will be over the CWA
Weds and Thursday with mins below zero likely in much of the area
especially Weds night and Thursday morning as skies clear out.
Temperatures then moderate Thursday and Friday as a weakening
upper ridge slides across the region and lee troughing sets up
over the high plains. Next upper shortwave moves into the region
Saturday bringing some snow showers along with the next cold front
at that time.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1146 PM MST Sat Dec 3 2016
VFR prevails. Gusts from 28 to 35 knots across Wyoming sites,
mainly before 00Z. Gusts of 20 to 22 knots at Scottsbluff and
Sidney after 18Z, lesser winds at Chadron and Alliance.
&&
.FIRE WEATHER...
Issued at 155 PM MST Sat Dec 3 2016
No fire weather concerns through next week as a very cold arctic
airmass settles over the area. Accumulating snow is possible
Tuesday and into Wednesday next week.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Warning from 8 AM Sunday to 8 AM MST Monday for WYZ110.
High Wind Watch from 8 AM MST Sunday through Monday morning for
WYZ106.
High Wind Watch from Sunday afternoon through Monday morning for
WYZ116-117.
NE...None.
&&
SHORT TERM...TJT
LONG TERM...RE
AVIATION...RUBIN
FIRE WEATHER...TJTHazardous weather outlook, Dec 3, 7:15 PM MST, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 715 PM MST SAT DEC 3 2016 WYZ110-050215- NORTH SNOWY RANGE FOOTHILLS- 715 PM MST SAT DEC 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL WYOMING. .DAY ONE...TONIGHT WEST TO SOUTHWEST WINDS WILL INCREASE BY SUNDAY MORNING. GUSTS OF 40 TO 50 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOUTHWEST WINDS SUSTAINED 25 TO 45 MPH WILL GUSTS AS HIGH AS 65 MPH SUNDAY THROUGH MONDAY MORNING. A STRONG COLD FRONT WILL BRING BITTERLY COLD AIR TO THE REGION MONDAY THROUGH WEDNESDAY. SNOWFALL ACCUMULATIONS ARE LIKELY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. WYZ101>105-107>109-111>115-118-119-050215- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-EAST PLATTE COUNTY-GOSHEN COUNTY- CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 715 PM MST SAT DEC 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY IT WILL BE WINDY SUNDAY THROUGH MONDAY WITH WEST WINDS GUSTING AS HIGH AS 40 MPH. A STRONG COLD FRONT WILL BRING BITTERLY COLD AIR TO THE REGION MONDAY THROUGH WEDNESDAY. SNOWFALL ACCUMULATIONS ARE LIKELY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. NEZ002-003-019>021-054-055-095-096-050215- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 715 PM MST SAT DEC 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG COLD FRONT WILL BRING BITTERLY COLD AIR TO THE REGION MONDAY THROUGH WEDNESDAY. SNOWFALL ACCUMULATIONS ARE LIKELY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. WYZ106-116-117-050215- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- 715 PM MST SAT DEC 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST WYOMING. .DAY ONE...TONIGHT WEST TO SOUTHWEST WINDS WILL INCREASE BY SUNDAY MORNING. GUSTS OF 40 TO 50 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HIGH WIND WATCHES ARE IN EFFECT SUNDAY MORNING THROUGH MONDAY MORNING WITH SOUTHWEST WIND GUSTS TO AROUND 60 MPH POSSIBLE. A STRONG COLD FRONT WILL BRING BITTERLY COLD AIR TO THE REGION MONDAY THROUGH WEDNESDAY. SNOWFALL ACCUMULATIONS ARE LIKELY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
In the hours before
Local storm report, Dec 3, 10:01 PM MST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
1001 PM MST SAT DEC 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 AM NON-TSTM WND GST 11 SSE HARRIS PARK 42.20N 105.21W
12/03/2016 M55.00 MPH PLATTE WY MESONET
WHEATLAND APRSWXNET EW8763. SUSTAINED WINDS AT 35 MPH.
0421 AM HIGH SUST WINDS 1 NNW ARLINGTON 41.60N 106.21W
12/03/2016 M40.00 MPH CARBON WY DEPT OF HIGHWAYS
ARLINGTON WEST WYDOT SITE. SUSTAINED WINDS OF 40 MPH FOR
ONE HOUR. PEAK WIND GUST 54 MPH AT 341 AM.
0532 AM NON-TSTM WND GST 11 SSE HARRIS PARK 42.20N 105.21W
12/03/2016 M57.00 MPH PLATTE WY MESONET
CWOP SITE EW8763 NEAR WHEATLAND. SUSTAINED WINDS 32 TO 37
MPH.
0540 AM HIGH SUST WINDS 3 ESE ELK MOUNTAIN 41.67N 106.37W
12/03/2016 M40.00 MPH CARBON WY DEPT OF HIGHWAYS
COUNTY ROAD 402 WYDOT SITE. SUSTAINED WINDS OF 40 MPH FOR
PAST HOUR. PEAK WIND GUST OF 57 MPH AT 505 AM.
0555 AM NON-TSTM WND GST 3 ESE ELK MOUNTAIN 41.67N 106.37W
12/03/2016 M59.00 MPH CARBON WY DEPT OF HIGHWAYS
COUNTY ROAD 402 WYDOT SITE NEAR ELK MOUNTAIN. SUSTAINED
WINDS OF 42 MPH.
0647 AM NON-TSTM WND GST 11 SSE HARRIS PARK 42.20N 105.21W
12/03/2016 M58.00 MPH PLATTE WY MESONET
CWOP EW8763 NEAR WHEATLAND. SUSTAINED WINDS 32 TO 40 MPH.
0731 AM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
12/03/2016 M61.00 MPH CARBON WY DEPT OF HIGHWAYS
WYDOT SITE AT ARLINGTON WEST. SUSTAINED WINDS CURRENTLY
BETWEEN 45 TO 50 MPH.
0905 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
12/03/2016 E52.00 MPH PLATTE WY DEPT OF HIGHWAYS
41 MPH SUSTAINED
&&
GCLAYCOMThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 3:07 AM MST | Winter Storm Watch | CYS | Albany, Carbon | 11 hr |
| Dec 4, 2:32 PM MST | Winter Weather Advisory | CYS | Albany, Carbon, Converse | 29 hr |
Nearby
Blizzard Watches in Wyoming, 2016Every blizzard watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.